MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 STANDARD STRAIGHT 200CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 STANDARD STRAIGHT 200CM; WIRE, GUIDE, CATHETER
Catalog Number M00326410
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the guidewire (subject device) was selected for a thrombectomy procedure for middle cerebral artery occlusion.However, difficulty was encountered by the physician when an attempt was made to pass the guidewire through the thrombus.The physician withdrew the guidewire and observed a crack at the distal tip.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
A2 ¿ age at the time of event - added.A2 ¿ age units (patient) ¿ added.A4 ¿ weight ¿ added.A4 ¿ weight units ¿ added.C2 / d10 ¿ concomitant products grid ¿ added.D9 - product available to stryker - updated.D9 - returned to manufacturer on ¿ updated.H3 device evaluated by mfg ¿ updated.There are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the distal 8cm section of the guidewire was noted to be fractured to the nitinol tubing and core with extensive stretching noted to the platinum wire.There were no anomalies noted to the hydrated wire.A functional test was unable to perform due to damage.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported guidewire distal tip broken/fractured during use was confirmed.The reported guidewire torque problem could not be replicated; however, the analysis results are consistent with the reported event.The device failed to meet specification when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported that while attempting to navigate the guidewire through the thrombus, the physician experienced difficulty in manipulating and advancing it.As a result, the guidewire was withdrawn, and a crack was observed at its distal tip.Additional information provided by the customer indicated that the device was prepared for use as per the dfu.There was no damage noted to the packaging prior to opening the packaging.The device was confirmed to be in good condition during preparation/ prior to use on the patient.Continuous flush was set up and maintained throughout the clinical procedure.The patient's anatomy was moderately tortuous.It is probable that the device experienced difficulties to pass through the lesion along with the tortuous anatomy, causing the damage noted to the device during analysis.It is likely that the damage to the device was perceived to be stretching and fractures.Based on the review of all available information, an assignable cause of procedural factors will be assigned to as reported ¿guidewire distal tip broken/fractured during use¿, ¿guidewire torque problem¿ as well as analyzed ¿guidewire distal tip broken/fractured during use¿, ¿ guidewire distal tip stretched¿ as the complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.
 
Event or Problem Description

Brand Name
SYNCHRO2-14 STANDARD STRAIGHT 200CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key22046447
Report Number3012931345-2025-00096
Device Sequence Number9095830
Product Code DQX
UDI-Device Identifier04546540688767
UDI-Public(01)04546540688767(17)270930(10)0000730513
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM00326410
Device Lot Number0000730513
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/26/2025
Supplement Date Received by Manufacturer06/06/2025
Initial Report FDA Received Date05/19/2025
Supplement Report FDA Received Date06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
REBAR 18 MICROCATHETER (NON-STRYKER)
Patient Age57 YR
Patient SexFemale
Patient Weight62 KG
Patient RaceAsian